MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VISILEX; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VISILEX; SURGICAL MESH
Catalog Number 0112910
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Swelling (2091)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided we are unable to determine to what extent, if any, the visilex mesh may be causing or contributing to the patient's reported current pain and swelling.As reported the patient was experiencing pain in the area of the repair prior to the implant of the visilex mesh.Also reported is that diagnostic testing has been conducted and has not revealed the source of the pain.At this time, no conclusion can be made.A review of the manufacturing records was performed and found that the lot was manufactured to specification.To date this is the only reported complaint for this production lot of (b)(4) units released for distribution in february, 2009.Should additional information be obtained, a supplemental emdr will be submitted.This file represents the visilex mesh (device #2), an additional emdr was submitted to represent the perfix plug (device #1).The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Remains implanted.
 
Event or Problem Description
The following was reported to davol: on (b)(6) 2000 - the patient underwent the repair of an inguinal hernia with the implant of a davol perfix plug (device #1).As reported following implant the patient frequently experienced pain.On (b)(6) 2012 - the patient underwent exploratory surgery due to having pain in the area of the repair.During this procedure the surgeon discovered the mesh (device #1) was "balled up", due to this the surgeon removed the perfix plug and replaced it with a visilex mesh (device #2).Following the second surgery it is reported that the patient continues to have pain in the area of the repair.As reported the area is swollen, and "has not felt right since the first hernia surgery was performed.".
 
Event or Problem Description
The following was reported to davol: (b)(6) 2000 - the patient underwent the repair of an inguinal hernia with the implant of a davol perfix plug (device #1).As reported following implant the patient frequently experienced pain.(b)(6) 2012 - the patient underwent exploratory surgery due to having pain in the area of the repair.During this procedure the surgeon discovered the mesh (device #1) was "balled up", due to this the surgeon removed the perfix plug and replaced it with a visilex mesh (device #2).Following the second surgery it is reported that the patient continues to have pain in the area of the repair.As reported the area is swollen, and "has not felt right since the first hernia surgery was performed.".
 
Additional Manufacturer Narrative
This is an addendum to the initial emdr to make a correct a type in the device manufacture date.Should additional information be obtained, a supplemental emdr will be submitted.

Brand Name
VISILEX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key7788358
Report Number1213643-2018-02776
Device Sequence Number2433611
Product Code FTL
UDI-Device Identifier00801741016646
UDI-Public(01)00801741016646
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K953577
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2014
Device Catalogue Number0112910
Device Lot NumberHUTA1342
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/30/2018
Supplement Date Received by Manufacturer08/22/2018
Initial Report FDA Received Date08/16/2018
Supplement Report FDA Received Date08/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;